MAUDE Adverse Event Report: DEPUY MITEK LLC US PANALOK RC QA+DUAL#2ETHG/W MO7; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US PANALOK RC QA+DUAL#2ETHG/W MO7; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is broken, but is held in place by suture.The anchor appears to be used and there are evidence of tissue debris found on the anchor and the tip of the shaft.The inserter was examined and no anomalies that would have contributed in the reported failure were found.This type of anchor breakage at its distal tip is consistent with historical investigations in which it was determined that the root cause was likely a combination of torque and bending, or an excessive suture tensioning, a user technique issue.Other than those possibilities, we cannot discern a root cause for this failure.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during rotator cuff repair the tip of the device broke when the surgeon tried to insert it into a bone hole without excessive force.It was also reported that no broken piece was left in the patient¿s body.By using a replacement, the surgery was completed without any delay.There was no harm to the patient.

Brand Name
PANALOK RC QA+DUAL#2ETHG/W MO7
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7867402
Report Number1221934-2018-53767
Device Sequence Number16662987
Product Code MAI
UDI-Device Identifier10886705001965
UDI-Public10886705001965
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number212132
Device Lot Number3738096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2015
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1